Alert archive / New York / River Flood Warnings in 2016

River Flood Warning 9, NWS Albany, NY

February 25, 2016Greene County, Schoharie County, New York

NWS Albany, NY issued this river flood warning at Feb 25, 2016, 2:33 AM EST for Greene County, Schoharie County, New York. It took effect at Feb 25, 2016, 2:49 AM EST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 2:33 AM EST (07:33 UTC)
In effect from
Feb 25, 2016, 2:49 AM EST
Expired
Feb 25, 2016, 11:03 AM EST
In force
8 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Schoharie Creek at Prattsville (PTVN6). The gauge peaked at 12.03 ft at Feb 25, 2016, 3:00 AM EST.

actionminormoderate5101502/2502/26
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01350000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

746 
WGUS41 KALY 250733
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
233 AM EST THU FEB 25 2016

NYC039-095-251603-
/O.NEW.KALY.FL.W.0009.160225T0749Z-160225T1603Z/
/PTVN6.1.ER.160225T0749Z.160225T0838Z.160225T1003Z.NO/
233 AM EST THU FEB 25 2016

The National Weather Service in Albany has issued a 

* Flood Warning for 
  The Schoharie Creek At Prattsville.
* From early this morning until this morning.
* At  2 AM Thursday the stage was...11.4 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 2 AM 
  Thursday and forecast to continue to rise to near 12.2 feet 
  around  3 AM Thursday. The river is forecast to fall below flood 
  stage after  5 AM Thursday.
* Impact...At 11.0 feet...The river is close to bankfull.

&& 
 
                  Fld   Observed              Forecast
                                       7 am  1 pm  7 pm  1 am  7 am
Location         Stg   Stg  Day Time   Thu   Thu   Thu   Fri   Fri

Schoharie Creek
  Prattsville   12.0   11.4 Thu 02 AM  10.9   7.7   7.4   6.9   6.1
 
&& 
 
LAT...LON 4236 7451 4225 7445 4231 7433 4239 7438
                                      

$$
1 follow-up statement
861 
WGUS81 KALY 251003
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
503 AM EST THU FEB 25 2016

NYC039-095-251033-
/O.CAN.KALY.FL.W.0009.000000T0000Z-160225T1603Z/
/PTVN6.1.ER.160225T0755Z.160225T0800Z.160225T0822Z.NO/
503 AM EST THU FEB 25 2016

The Flood Warning is cancelled for
  The Schoharie Creek At Prattsville.
* At 4 AM Thursday the stage was 11.4 feet and it continues 
  to slowly fall.
* Flood stage is 12 feet.
* Impact...At 11 feet...The river is close to bankfull.

&& 
 
                  Fld   Observed              Forecast
                                       7 am  1 pm  7 pm  1 am  7 am
Location         Stg   Stg  Day Time   Thu   Thu   Thu   Fri   Fri

Schoharie Creek
  Prattsville   12.0   11.4 Thu 04 AM  10.0   7.9   7.6   7.0   6.1
 
&& 
 
LAT...LON 4236 7451 4225 7445 4231 7433 4239 7438
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 2:26 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 25, 2:26 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
226 AM EST THU FEB 25 2016

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL PASS WEST OF THE REGION
TONIGHT...ALLOWING FOR PERIODS OF RAIN AND ISOLATED THUNDERSTORMS.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALLY STRONG WIND
GUSTS. TEMPERATURES WILL CONTINUE TO RISE...REACHING VERY MILD
LEVELS FOR TOMORROW MORNING ...WITH SHOWERS ENDING.  COOLER
TEMPERATURES AND A FEW PASSING SNOW SHOWERS AND FLURRIES WILL RETURN
ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 210 AM EST...HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH
FOR OUR EASTERN AREAS. THERE WAS ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS WELL TO THE WEST OF OUR REGION...BUT OUR THINKING IS
ANY THUNDERSTORM WITH THIS LINE WILL LIKELY PRODUCE SUB-SEVERE
WIND GUSTS.

WE WILL KEEP MENTION OF ISOLATED THUNDERSTORMS OVERNIGHT WITH
SCATTERED TO NUMEROUS SHOWERS (ONCE THE HEAVY LINE MOVES OUT OF
OUR EASTERN ZONES).

TEMPERATURES CONTINUE TO BE ALL OVER THE PLACE. 40S FROM ALBANY
NORTH AND EASTWARD WITH A FEW UPPER 30S STILL IN SOME SHELTERED
VALLEYS OF VERMONT. FURTHER SOUTH AND EAST...TEMPERATURES POP INTO
THE 50S AND EVEN LOWER 60S.

MOST OF THE HEAVY RAINFALL HAS LIFTED EAST OF OUR REGION (WILL DO
SO IN EASTERN VERMONT VERY SOON). THE ADDITIONAL SHOWERS AND
THUNDERSTORMS COULD BE BRIEFLY HEAVY...BUT IN MOST CASES...PRODUCE
NO MORE THAN AN ADDITIONAL QUARTER TO HALF INCH OF RAINFALL.

STILL...RUNOFF ISSUES WILL CONTINUE SO WE WILL LEAVE ALL THE FLASH
FLOOD WARNINGS UP AWHILE LONGER.

WE WILL CONTINUE WITH A HIGH WIND WARNING FOR THE GREENS OF
SOUTHERN VERMONT...BERKSHIRES...CENTRAL AND NORTHERN TACONICS.

LOOK FOR THE WARM FRONT TO WORK NORTH AND WEST INTO MUCH OF OUR
AREA THROUGH THE NIGHT. THE WIND WILL SWITCH TO THE SOUTH AND GUST
UP TO 35-40 MPH...PERHAPS HIGHER IN THE VICINITY OF ANY THUNDERSTORMS.

A LARGE AND DYNAMIC STORM SYSTEM WAS LOCATED
NEAR WATERTOWN NY...WITH A WARM FRONT EXTENDING EASTNORTHEASTWARD
ACROSS SOUTHERN NEW YORK AND SOUTHERN NEW ENGLAND.

FOR THE REST OF THE OVERNIGHT...EXPECT SCATTERED SHOWERS...PERHAPS
AN ADDITIONAL THUNDERSTORM WITH SOME ADDITIONAL LOCALLY HEAVY
RAINFALL (BUT AGAIN MUCH LESS THAN THE LAST LINE). TEMPERATURES
WILL GENERALLY BECOME MILDER IN OUR NORTHERN AREAS...REACHING INTO
THE 50S...50S TO LOWER 60S SOUTH OF ALBANY.

THE WIND WILL BE VARIABLE...GENERALLY AVERAGING 5 TO 15 MPH FROM
THE SOUTH...BUT GUSTING TO 30 MPH IN MOST PLACES...EXCEPT UP TO 60 MPH
ACROSS THE ELEVATED TERRAIN TO THE HUDSON VALLEY AT TIMES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
THURSDAY WILL CONTINUE TO FEATURE MILD TEMPS TO START THE
DAY...BUT THE UPPER LEVEL TROUGH MOVING OVER THE REGION...TEMPS
ALOFT WILL START TO COOL OFF. THIS WILL HELP TEMPS START TO FALL
BACK DOWN FOR THE AFTERNOON HOURS. IT LOOKS TO REMAIN CLOUDY WITH
THE CYCLONIC FLOW IN PLACE...AND THERE COULD BE SOME ADDITIONAL
RAIN SHOWERS...ESP FOR WESTERN/NORTHERN AREAS. TEMPS WILL FALL
THROUGH THE 40S IN THE AFTN HOURS...AND REACH THE MID TO UPPER
30S OVER THE HIGHER ELEVATIONS BY LATE IN THE DAY.

TEMPS WILL CONTINUE TO FALL INTO THE TEENS AND 20S FOR THURSDAY
NIGHT...AS 850 HPA TEMPS CRASH TO -12 TO -20 DEGREES C. THE THREAT
FOR PRECIP WILL END FOR MOST AREAS...BUT CANNOT RULE OUT A FEW
LIGHT SNOW SHOWERS OR FLURRIES FOR FAR WESTERN/NORTHERN AREAS.

AS THE UPPER LEVEL TROUGH STARTS TO MOVE AWAY...MAINLY DRY WEATHER
IS EXPECTED FOR FRI INTO FRI NIGHT...WITH CLEARING SKIES. TEMPS
ALOFT WILL REMAIN CHILLY...SO TEMPS WILL CONTINUE TO BE COLD
ACROSS THE REGION. HIGHS ON FRIDAY WILL ONLY BE 20S TO LOW 30S
/TEENS OVER THE ADIRONDACKS/ AND LOWS ON FRI NIGHT WILL BE IN THE
SINGLE DIGITS AND TEENS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD IS EXPECTED TO START DRY AND COOL AND QUICKLY
TRANSITION TO MILDER AND WET CONDITIONS HEADING INTO EARLY NEXT WEEK.

FOR SATURDAY A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO STRETCH
ALL THE WAY FROM THE GULF COAST STATES THROUGH THE NORTHEAST US AND
INTO EASTERN CANADA. HIGHS ON SATURDAY WILL BE IN THE UPPER 20S TO
UPPER 30S WITH LOWS SATURDAY NIGHT IN THE 20S.

ON SUNDAY A BACKDOOR COLD FRONT IS EXPECTED TO SLIP SOUTH FROM
CANADA AND STALL ACROSS THE REGION AS A WAVE OF LOW PRESSURE RACES
EAST ALONG THE STALLED FRONT ON MONDAY. THERE WILL BE AN INCREASING
CHANCE OF PRECIPITATION FROM SUNDAY NIGHT INTO MONDAY AS THE LOW
PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. HIGHS ON SUNDAY
ARE EXPECTED TO BE IN THE UPPER 30S TO AROUND 50 WITH LOWS SUNDAY
NIGHT IN THE 30S AND HIGHS ON MONDAY IN THE MID 30S TO LOWER 50S.

FOR MONDAY NIGHT AND TUESDAY HIGH PRESSURE WILL BE MOVING IN BEHIND
THE FRONTAL BOUNDARY WITH MORE SEASONABLE TEMPERATURES. LOWS MONDAY
NIGHT WILL BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON TUESDAY
IN THE UPPER 20S TO MID 40S.

FOR TUESDAY NIGHT AND WEDNESDAY YET ANOTHER FRONTAL BOUNDARY WILL
APPROACH THE EASTERN GREAT LAKES AND BECOME NEARLY STATIONARY
ALLOWING FOR MORE UNSETTLED CONDITIONS. LOWS ON TUESDAY NIGHT ARE
EXPECTED TO BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON WEDNESDAY
IN THE UPPER 20S TO MID 40S.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AS OF 0725Z...KALB HAD TECHNICALLY REACHED MINIMUM...(1/4SM AND
VV02). LOOKS AS IF IT COULD STAY THAT WAY THROUGH 09Z. AFTER THAT
TIME...WE FIGURE THE WARM FRONT WILL FINALLY MAKE IT THROUGH.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. HOWEVER...THERE
IS STILL A CHANCE OF ADDITIONAL NON-SEVERE THUNDERSTORM IMPACTING
THE TAFS IN THE NEXT COUPLE OF HOURS WITH A SECONDARY LINE OF
SHOWERS AND STORMS MOVING IN FROM WEST.

WEATHER CONDITIONS WILL BE HIGHLY VARIABLE ACROSS OUR TAFS
OVERNIGHT. IN ADDITION TO THE SCATTERED SHOWERS...OCCASIONAL FOG
HAS CROPPED OUT AT KALB AND COULD IMPACT KGFL...BOTH OF WHICH WERE
STILL IN THE COOL AIR AS OF 0720Z. OVERALL EXPECT MVFR TO IFR
CONDITIONS MUCH OF THE OVERNIGHT.

THERE WILL COULD BE OCCASIONAL STRONG WIND GUSTS...ESPECIALLY AT
KPSF WHERE GUSTS COULD APPROACH 50KTS FROM THE SOUTH. AT THE OTHER
TAF SITES GUSTS COULD APPROACH 30KTS FROM THE SOUTH AT TIMES.
THESE WINDS WILL BE ASSOCIATED WITH A STRONG LOW LEVEL JET WHICH
WILL ALSO PRODUCE LOW LEVEL WIND SHEAR (LLWS) UNTIL LATER
OVERNIGHT.

THE WIND FIELD WILL WEAKEN BY THE TIME WE REACH THE MORNING PEAK.
MOST OF THE SHOWERS WILL ALSO BE TO OUR EAST...BUT INSTABILITY POP
UP LIGHTER SHOWERS ARE POSSIBLE (VCSH) THROUGH AT LEAST MID
MORNING. THE WIND WILL BE FROM THE SOUTH OR SOUTHWEST DIRECTION.

CONDITIONS WILL BE SLOWLY IMPROVE TO VFR BY LATE MORNING...EXCEPT
LINGERING MVFR AT KPSF UNTIL LATER AFTERNOON DUE TO UPSLOPE
MOISTURE. MVFR CIGS LOOK TO PERSIST AT ALL THE TAF SITES.

IT LOOKS TO TURN A LITTLE MORE WINDY BY LATE IN THE TAF PERIOD AS
PRESSURE GRADIENT BETWEEN THE DEPARTING STORM AND INCOMING HIGH
PRESSURE INCREASES.

OUTLOOK...

THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...SHSN.
FRIDAY: LOW OPERATIONAL IMPACT. BREEZY NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT:  SLIGHT CHANCE OF SHSN.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.HYDROLOGY...
HAVE ISSUED FLOOD FLASH FLOOD WARNINGS FOR MOST OF OUR AREA
AS CONVECTIVE TORRENTIAL RAIN...COMBINED WITH FROZEN GROUND...
HAS LEAD TO MINOR TO EVEN MODERATE FLASH FLOOD ISSUES.

THESE PROBLEMS INCLUDED BASEMENT FLOODING AND SOME ROAD WASHOUTS.
SEE OUR LSR REPORTS FOR ALL THE LATEST DETAILS.

RAINFALL HAS AVERAGE 1-3 INCHES ACROSS OUR REGION WITH LOCALLY
HIGHER AMOUNTS. RAINFALL RATES HAVE APPROACHED A HALF INCH PER
HOUR AT TIMES.

THE HEAVIEST RAINFALL...ASSOCIATED WITH THE FLOODING WAS
BEGINNING TO LIFT OUT OUR REGION. HOWEVER...ANOTHER LINE OF
SHOWERS ASSOCIATED WITH THE REAL COLD FRONT...COULD REACH OUR AREA
AFTER 200 AM...IF IT HOLDS TOGETHER.

WE ALSO HAVE ISSUED SEVERAL FLOOD WARNINGS FOR SOME RIVER
POINTS...MOSTLY MINOR FLOOD STAGES. PLEASE REFER TO OUR FLOOD
STATEMENTS FOR ALL THE LATEST ON THESE.

THE STORM RESPONSIBLE FOR THESE HYDRO PROBLEMS WILL MOVE THROUGH
THE SAINT LAWRENCE VALLEY AND INTO CANADA BY TOMORROW. DRIER AIR
WILL WORK BACK IN...BUT WITH THE UPPER LEVEL LOW STILL TO MOVE
THROUGH...MORE SCATTERED SHOWERS ARE POSSIBLE LATER TODAY. HOWEVER
RAINFALL AMOUNTS WITH THESE WILL BE MUCH LIGHTER AND SHOULD NOT
REALLY ADD TO HYDRO PROBLEMS.

IT WILL TURN COLDER TOMORROW NIGHT AND FRIDAY WHICH WILL ALLOW THE
RUNOFF TO SLOW DOWN QUITE A BIT.

DRY WEATHER LOOKS TO HOLD INTO THE WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR CTZ001-013.
NY...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR NYZ043-
     054-061-084.
MA...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR MAZ001-
     025.
VT...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR VTZ013-
     014.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...FRUGIS
LONG TERM...11
AVIATION...HWJIV
HYDROLOGY...FRUGIS
Hazardous weather outlook, Feb 24, 3:33 PM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EST WED FEB 24 2016

NYZ063>066-251200-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
333 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER AND DUTCHESS COUNTIES
OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...AS A
STRONG LOW PRESSURE SYSTEM TRACKS WEST OF THE REGION...AND A COLD
FRONT APPROACHES LATE TONIGHT. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.
THUNDERSTORMS WOULD GENERALLY MOVE FROM SOUTHWEST...TOWARD THE
NORTHEAST...AT 40 TO 50 MPH.

IN ADDITION...PERIODS OF HEAVY RAIN AND GUSTY WINDS ARE LIKELY
TONIGHT. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN
AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY
RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL
HYDROLOGIC CONCERNS COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND
URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL.
DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS
A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE NECESSARY TONIGHT. IN
ADDITION...SPOTTERS ARE REQUESTED TO SEND IN ANY RAINFALL AMOUNTS
GREATER THAN 2 INCHES.

CTZ001-013-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
333 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...A STRONG STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY
REGION TONIGHT...BRINGING PERIODS OF HEAVY RAIN TO THE REGION.
PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL
BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL
OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC
CONCERNS COULD ALSO OCCUR. ISOLATED THUNDERSTORMS ARE ALSO
EXPECTED TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS OF 58 MPH
OR MORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND
URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL.
DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS
A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND IN ANY REPORTS OF WIND GUSTS IN
EXCESS OF 40 MPH...WIND DAMAGE...AND OR RAINFALL AMOUNTS OF
GREATER THAN 2 INCHES.

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
251200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
333 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES...AND
FOR SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY REGION
TONIGHT...BRINGING PERIODS OF HEAVY RAIN AND GUSTY WINDS TO THE
REGION. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN
AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY
RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL
HYDROLOGIC CONCERNS COULD ALSO OCCUR.

ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TONIGHT...ALONG AND
SOUTH OF INTERSTATE 90...WITH THE POTENTIAL FOR DAMAGING WINDS OF
58 MPH OR MORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND
URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL.
DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS
A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND IN ANY RAINFALL AMOUNTS GREATER
THAN 2 INCHES.

In the hours before

Local storm report, Feb 25, 1:23 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
123 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     FLOOD            KINGSBURY               43.36N  73.53W
02/25/2016                   WASHINGTON         NY   EMERGENCY MNGR

            ROUTE 149 AND COUNTY ROUTE 41 FLOODED

&&

EVENT NUMBER ALY1601281

WASULA
Local storm report, Feb 25, 1:25 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
125 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLOOD            KINGSBURY               43.36N  73.53W
02/25/2016                   WASHINGTON         NY   EMERGENCY MNGR

            ROUTE 196 ST JAMES ROAD FLOODED AND CLOSED.

&&

EVENT NUMBER ALY1601282

WASULA
Local storm report, Feb 25, 1:27 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
127 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLOOD            KINGSBURY               43.36N  73.53W
02/25/2016                   WASHINGTON         NY   EMERGENCY MNGR

            BURGOYNE AND MAYNARD STREETS FLOODED AND CLOSED.

&&

EVENT NUMBER ALY1601283

WASULA
Local storm report, Feb 25, 1:28 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
128 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     FLOOD            FORT EDWARD             43.27N  73.58W
02/25/2016                   WASHINGTON         NY   EMERGENCY MNGR

            BROADWAY ST FLOODED/WASHED OUT.

&&

EVENT NUMBER ALY1601284

WASULA
Local storm report, Feb 25, 1:48 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
148 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     TSTM WND DMG     2 E WINCHESTER CENTER   41.90N  73.10W
02/24/2016                   LITCHFIELD         CT   TRAINED SPOTTER

            TREE AND WIRES DOWN BLOCKING ROAD ON FOREST AVE

1157 PM     TSTM WND DMG     2 ENE WINCHESTER CENTER 41.91N  73.10W
02/24/2016                   LITCHFIELD         CT   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD ON WEST WAKEFIELD BOULEVARD

&&

EVENT NUMBER ALY1601285
EVENT NUMBER ALY1601286

JPV
Special weather statement, Feb 25, 2:25 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
225 AM EST THU FEB 25 2016

NYZ038-250830-
SOUTHERN HERKIMER-
225 AM EST THU FEB 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...

AT 225 AM EST...A STRONG THUNDERSTORM WAS OVER BROOKFIELD...OR 11
MILES EAST OF HAMILTON...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WEST WINFIELD AROUND 235 AM EST.
  CEDARVILLE AROUND 245 AM EST.
  ILION...HERKIMER...MOHAWK AND FRANKFORT AROUND 255 AM EST.
  LITTLE FALLS...NEWPORT AND MIDDLEVILLE AROUND 305 AM EST.
  DOLGEVILLE AROUND 315 AM EST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4332 7510 4329 7476
      4312 7476 4308 7477 4287 7477 4290 7488
      4284 7489 4282 7491 4291 7510 4286 7514
      4286 7521 4305 7522
TIME...MOT...LOC 0725Z 221DEG 37KT 4281 7532

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:11 PM ESTSpecial Weather StatementALYDutchess49 min
Feb 24, 8:55 PM ESTSpecial Weather StatementALYDutchess50 min
Feb 24, 9:10 PM ESTSpecial Weather StatementALYColumbia50 min
Feb 24, 9:13 PM ESTSpecial Weather StatementALYFulton, Montgomery, Schenectady, Schoharie47 min
Feb 24, 9:42 PM ESTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery6 hr
Feb 24, 9:43 PM ESTSpecial Weather StatementALYColumbia, Greene, Ulster47 min
Feb 24, 9:57 PM ESTAreal Flood AdvisoryALYAlbany, Greene, Schenectady, Schoharie, Ulster6 hr
Feb 24, 10:07 PM ESTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more6 hr
Feb 24, 10:28 PM ESTSpecial Weather StatementALYAlbany, Columbia, Rensselaer, Saratoga, Schenectady, Warren and 1 more47 min
Feb 24, 10:58 PM ESTAreal Flood WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more6 hr
Feb 24, 11:05 PM ESTSpecial Weather StatementALYUlster25 min
Feb 24, 11:14 PM ESTHigh Wind WarningALYColumbia, Rensselaer, Washington5 hr
Feb 24, 11:22 PM ESTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster38 min
Feb 24, 11:24 PM ESTRiver Flood WarningALYUlster14 hr
Feb 24, 11:56 PM ESTRiver Flood WarningALYMontgomery14 hr
Feb 24, 11:57 PM ESTSevere Thunderstorm WarningALYColumbia, Dutchess, Rensselaer63 min
Feb 25, 2:22 AM ESTRiver Flood WarningALYUlster13 hr
Feb 25, 2:25 AM ESTSpecial Weather StatementALYOneida65 min
Feb 25, 2:44 AM ESTSpecial Weather StatementALYHamilton, Herkimer61 min
Feb 25, 3:24 AM ESTSpecial Weather StatementALYFulton, Hamilton, Herkimer, Montgomery66 min
Feb 25, 4:11 AM ESTSpecial Weather StatementALYWarren49 min
Feb 25, 4:48 AM ESTRiver Flood WarningALYWashington25 hr
Feb 25, 12:13 PM ESTAreal Flood WarningALYAlbany, Saratoga, Schenectady3 hr
Feb 25, 12:22 PM ESTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Feb 25, 1:52 PM ESTRiver Flood WarningALYDutchess19 hr
Feb 25, 5:47 PM ESTAreal Flood AdvisoryALYHerkimer12 hr
Feb 25, 6:01 PM ESTAreal Flood AdvisoryALYHerkimer12 hr

Nearby

River Flood Warnings in New York, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.